Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Symmetric Utumi quotient rings of Ore extensions by skew derivations


Authors: Chen-Lian Chuang and Yuan-Tsung Tsai
Journal: Proc. Amer. Math. Soc. 138 (2010), 3125-3133
MSC (2010): Primary 16S36, 16S85, 16W25
DOI: https://doi.org/10.1090/S0002-9939-10-10342-6
Published electronically: April 6, 2010
MathSciNet review: 2653937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a ring, $ X$ a sequence of noncommuting indeterminates $ x_1,x_2,\ldots$ and $ D$ a sequence of skew derivations $ \delta_1,\delta_2,\ldots$, where each $ \delta_i$ is a $ \sigma_i$-derivation of $ R$. The Ore extension of $ R$ by $ D$, denoted by $ R[X;D]$, is the ring generated by $ R$ and $ X$ subjected to the rule $ x_ir=\sigma_i(r)x_i+\delta_i(r)$ for each $ i$. If $ \vert X\vert\ge 2$ and $ R$ is a domain, we show that the symmetric maximal ring of quotients of $ R[X;D]$ is equal to $ U_s(R)[X;D]$, where $ U_s(R)$ is the symmetric maximal ring of quotients of $ R$.


References [Enhancements On Off] (What's this?)

  • 1. T. A. Andreeva, I. V. L'vov, and V. K. Kharchenko, The rings of quotients of free algebras, Algebra and Logic, 35(6)(1996), 366-370. MR 1454681 (98h:16035)
  • 2. K.I. Beidar, W.S. Martindale III and A.V. Mikhalev, “ Rings with Generalized Identities”, Marcel Dekker, Inc., New York-Basel-Hong Kong, 1996. MR 1368853 (97g:16035)
  • 3. J. Bergen and S. Montgomery, Ideals and quotients in crossed products of Hopf algebras, J. Algebra, 152 (1992), 374-396. MR 1194308 (94a:16054)
  • 4. V. D. Burkov, On derivationally prime rings, Uspekhi Mat. Nauk., 35(5)(1980):219-220. Engl. Transl. Russian Math. Surveys, 35(5)(1980):253-254. MR 595145 (82f:16002)
  • 5. W. Cortes and M. Ferrero, Partial skew polynomial rings: Prime and maximal ideals, Commun. Algebra, 35(4) (2007), 1183-1199. MR 2313659 (2008b:16038)
  • 6. C. L. Chuang, T. K. Lee, C. K. Liu, and Y. T. Tsai, Higher derivations of Ore extensions, Israel J. Math, 175 (2010), 157-178.
  • 7. C. L. Chuang and Y. T. Tsai, On the structure of semi-invariant polynomials in Ore extensions, J. Algebra, 322 (2009), 2464-2491. MR 2553690
  • 8. Carl Clifton Faith, ``Lectures on Injective Modules and Quotient Rings'', Volume 49 of Lecture Notes in Mathematics, Springer-Verlag, Berlin-New York, 1967. MR 0227206 (37:2791)
  • 9. E. Formanek, Maximal quotient rings of group rings, Pacific J. Math., 53(1) (1974), 109-116. MR 0382325 (52:3210)
  • 10. K. R. Goodearl, Prime ideals in skew polynomial rings and quantized Weyl algebras, J. Algebra, 150 (1992), 324-377. MR 1176901 (93h:16051)
  • 11. P. Grzeszczuk, A. Leroy and J. Matczuk, Artinian property of constants of algebraic $ q$-skew derivations, Israel J. Math., 121 (2001), 265-284. MR 1818391 (2002b:16050)
  • 12. T.Y. Lam, A. Leroy, K.H. Leung and J. Matczuk, Invariant and semi-invariant polynomials in skew polynomial rings, Israel Mathematics Conference Proceedings, 1 (1989), 247-261. MR 1029317 (90k:16004)
  • 13. T. Y. Lam and A. Leroy, ``Homomorphisms between Ore Extensions'', Contemporary Math., vol. 124, Amer. Math. Soc., Providence, RI, 1992, 83-110. MR 1144030 (93b:16052)
  • 14. J. Lambek, Lectures on Rings and Modules, second edition, Chelsea, New York, 1976. MR 0419493 (54:7514)
  • 15. S. Lanning, The maximal symmetric ring of quotients, J. Algebra, 179 (1996), 47-91. MR 1367841 (96m:16040)
  • 16. A. Leroy and J. Matczuk, The extended centroid and X-inner automorphisms of Ore extensions, J. Algebra, 145 (1992), 143-177. MR 1144664 (93b:16053)
  • 17. A. Leroy, J. Matczuk and E. Puczylowski, Quasi-duo skew polynomial rings, J. Pure and Applied Algebra, 212(8) (2008), 1951-1959. MR 2414695 (2009c:16082)
  • 18. K. Louden, Maximal quotient rings of ring extensions, Pacific J. Math., 62(2) (1976), 489-496. MR 0407059 (53:10842)
  • 19. D. S. Passman, Computing the symmetric ring of quotients, J. Algebra, 105 (1987), 207-235. MR 871754 (88b:16065)
  • 20. D. S. Passman, A Course in Ring Theory, Wadsworth & Brooks/Advanced Books & Software, Pacific Grove, California, 1991. MR 1096302 (91m:16001)
  • 21. J. D. Rosen and M. P. Rosen, Extended centroids of skew polynomial rings, Canad. Math. Bull., 28(1) (1985), 67-76. MR 778263 (86d:16005)
  • 22. J. D. Rosen and M. P. Rosen, Ideals and quotient rings of skew polynomial rings, Commun. Algebra, 21(3) (1993), 799-823. MR 1204755 (94a:16053)
  • 23. J. D. Rosen and M. P. Rosen, The Martindale ring of quotients of a skew polynomial ring of automorphism type, Commun. Algebra, 21(11) (1993), 4051-4063. MR 1238143 (94g:16038)
  • 24. M. Smith, Group algebras, J. Algebra, 18(1971), 477-499. MR 0277625 (43:3358)
  • 25. Y.-T. Tsai and C.-L. Chuang, Quotient rings of Ore extensions with more than one indeterminate, Commun. Algebra, 36(10) (2008), 3608-3615. MR 2458396 (2009k:16054)
  • 26. Y.-T. Tsai, T.-Y. Wu, and C.-L. Chuang, Jacobson radicals of Ore extensions of derivation type, Commun. Algebra, 35(03) (2007), 975-982. MR 2305244 (2007m:16045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16S36, 16S85, 16W25

Retrieve articles in all journals with MSC (2010): 16S36, 16S85, 16W25


Additional Information

Chen-Lian Chuang
Affiliation: Department of Mathematics, National Taiwan University, Taipei 106, Taiwan
Email: chuang@math.ntu.edu.tw

Yuan-Tsung Tsai
Affiliation: Department of Applied Mathematics, Tatung University, Taipei 104, Taiwan
Email: yttsai@ttu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-10-10342-6
Keywords: Domain, skew derivations, Ore extension, skew polynomial ring, symmetric Utumi quotient ring, symmetric maximal ring of quotients
Received by editor(s): September 17, 2009
Received by editor(s) in revised form: December 16, 2009
Published electronically: April 6, 2010
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society